Results 1 to 2 of 2
Viibryd and TERRIBLE NIGHT TERRORS and "Zaps"
  1. #1
    cupid_fly is offline New Member
    Join Date
    Sep 2014
    Posts
    1

    Default Viibryd and TERRIBLE NIGHT TERRORS and "Zaps"

    So a little over three months ago, my doctor recommended this new drug to me for depression. I've been on pretty much everything and nothing's really ever seemed to do the trick. So I took a chance on Viibryd and at first it worked like a charm!

    But, after about a month I started having really strange side effects. My doctor had warned me about this "condition", if you will, that some of his patients have acquired while on this. He said it's very hard to describe, but it everyone seems to come up with the same nickname to give it, the "zaps". Which is actually a very accurate name to give it. I feel this "current" of electricity in my brain that starts at the front of my head and works it's way to the base of my brain. If that wasn't strange enough, once it reaches the base of my brain it's almost as if there is a tiny little shotgun shooting out of my head. It causes me to jerk and spasm. (I actually thought when it first happened that I was having an aneurysm and I might be dying!) I feel very disoriented and confused for a moment afterwards, but then it goes away. These things tend to happen closer to bedtime, which is when I take the medication, but now they are happening more frequently and at different times of the day.

    I spoke with my doctor this morning and he recommends that I switch when I take the drug because I am already at the maximum amount they prescribe (40mg) and he doesn't want to lower the dose either. I was okay with this plan when I left the office but am now having second thoughts about taking the drug altogether. I am a third-shifter, so it was time for bed when I left the doc's this morning. I skipped the dose as directed, so that I could just take it when I awoke. BIG MISTAKE! I had the WORST NIGHT TERROR OF MY LIFE!

    I won't go into incredibly graphic details, but I'll admit that it was very different from the other nightmares I've been having. I know that these God awful nightmares are a side effect of Viibryd, but they are supposed to go away after a couple of weeks. I have been having them on and off, without altering my medication, for the past TWO MONTHS! This particular Night Terror was very very very violent, including murders by serial killers, dead bodies, like really terrifying things! Every time I woke up, my heart would be racing, I would still be in fight or flight, but worse I would go right back in to the same nightmare when I tried to sleep again!

    When I finally woke up and decided that I had had enough sleep (only TWO hours!) I was very paranoid about things that I have never been paranoid about. I knew that my thoughts were irrational and yet they were still there. The paranoia had nothing to with the nightmare. For some reason I thought I had been abducted by aliens for testing. Now, I am normally a very rational person, I always have my head screwed on tight, I am just taking Viibryd for relatively minimal depression. I wonder if the reason that I knew I was being paranoid is because I AM such a rational person. It terrifies me to think what someone else might think or do in that situation if they are less put together.

    It's only been an hour, but I still feel a little jittery, I'm still terrified to go back to sleep, and I have no idea what to do. I am TERRIFIED of going through withdrawal as I wing myself off the medication. If this is what happened with one pill being missed, I just worry about the tapering off. I'm not sure what to do. I need to call my doctor, but I kind of want to wait until my wife wakes up, so that I can ask her opinion as well.

    If anybody else has gone through similar incidents, I would greatly appreciate hearing from you as well.

    Thank you!

  2. #2
    melindau is offline Member
    Join Date
    Aug 2008
    Posts
    370

    Default

    Hi Cupid
    I have fibromyalgia so they put me on every antidepressant known to man and I can tell you everyone did this to me...I WONT take them anymore!!! my daughter was having bad headaches and they put her on them also she went from straight A's to F's in a month...it took her a month to get thru the brain zap's... but after that she was fine...I really think some people cant take those darn pills...you will be fine... just give it a little time..
    Please let us know how you are doing!!!
    Melinda

Similar Threads

  1. Replies: 3
    Last Post: 09-12-2013, 07:03 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22